Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 30, 2016, 5:21 PM CDT for Comanche County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 30, 2016, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1707 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS84 KOUN 302221 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 PM CDT SAT JUL 30 2016 OKZ038-044-302300- COMANCHE OK-COTTON OK- 521 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND NORTHWESTERN COTTON COUNTIES UNTIL 600 PM CDT... AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF GERONIMO...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... LAWTON...GERONIMO...SOUTHERN FORT SILL AND HULEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3436 9839 3441 9855 3468 9844 3454 9816 TIME...MOT...LOC 2220Z 211DEG 9KT 3443 9844 $$ 11
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:46 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 30, 1:46 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 146 PM CDT SAT JUL 30 2016 .DISCUSSION... Various and weak outflow boundaries may create scattered thunderstorms into early evening across southeast Oklahoma. Early Sunday the last of a recent series of nocturnal thunderstorm complexes may move across north central Oklahoma on its way southeast; however, the upper level wave associated with this will likely concentrate the larger area of rain and thunderstorms to the north of Oklahoma. Beyond mid-day Sunday, the upper high begins to once again dominate the weather with rain chances minimal most of next week. There is a small chance Tuesday in northwest Oklahoma on the periphery of the high, but most of the week will be very hot and maybe not quiet as excessively humid as in recent weeks. A front next weekend brings the next chance for rain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 95 75 96 / 10 10 0 10 Hobart OK 75 98 76 99 / 10 0 0 10 Wichita Falls TX 76 99 76 100 / 10 10 0 10 Gage OK 73 98 74 98 / 10 10 0 10 Ponca City OK 74 96 76 98 / 30 10 0 10 Durant OK 76 97 76 98 / 10 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/09
Hazardous weather outlook, Jul 30, 11:41 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1141 AM CDT SAT JUL 30 2016 OKZ004>048-050>052-TXZ083>090-311645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1141 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. GUSTY WINDS... HEAVY RAINFALL THAT COULD RESULT IN FLOODING OR FLASH FLOODING... AND FREQUENT LIGHTNING WILL BE THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORM ACTIVITY WILL GENERALLY DECREASE FOR THE WEEK AHEAD. ISOLATED STORMS MAY OCCUR SUNDAY...TUESDAY...WEDNESDAY... AND FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 30, 4:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 446 PM CDT SAT JUL 30 2016 OKZ040>042-302215- PONTOTOC OK-MURRAY OK-GARVIN OK- 446 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PONTOTOC... NORTHEASTERN MURRAY AND EASTERN GARVIN COUNTIES UNTIL 515 PM CDT... AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF WYNNEWOOD...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3448 9705 3460 9723 3480 9709 3464 9681 TIME...MOT...LOC 2146Z 217DEG 8KT 3460 9710 11
Special weather statement, Jul 30, 5:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT SAT JUL 30 2016
OKZ032-302230-
HUGHES OK-
505 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUGHES COUNTY UNTIL 530
PM CDT...
AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CALVIN...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3509 9606 3506 9607 3505 9609 3484 9609
3479 9615 3491 9633 3517 9617 3510 9605
TIME...MOT...LOC 2203Z 215DEG 14KT 3492 9619
11Special weather statement, Jul 30, 5:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT SAT JUL 30 2016
OKZ042-302245-
PONTOTOC OK-
518 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONTOTOC COUNTY UNTIL 545
PM CDT...
AT 515 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROFF...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
ADA...ROFF...FITZHUGH...FITTSTOWN AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3460 9691 3469 9693 3476 9693 3483 9659
3459 9653
TIME...MOT...LOC 2215Z 260DEG 18KT 3466 9686
11Special weather statement, Jul 30, 5:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT SAT JUL 30 2016
OKZ033-036-302300-
HARMON OK-JACKSON OK-
520 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON AND WEST
CENTRAL JACKSON COUNTIES UNTIL 600 PM CDT...
AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GOULD...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
HOLLIS...GOULD AND MCQUEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3475 9993 3471 9960 3452 9973 3454 9988
3455 9988
TIME...MOT...LOC 2217Z 188DEG 8KT 3457 9980
11Special weather statement, Jul 30, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 PM CDT SAT JUL 30 2016 OKZ038-044-302300- COMANCHE OK-COTTON OK- 521 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND NORTHWESTERN COTTON COUNTIES UNTIL 600 PM CDT... AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF GERONIMO...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... LAWTON...GERONIMO...SOUTHERN FORT SILL AND HULEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3436 9839 3441 9855 3468 9844 3454 9816 TIME...MOT...LOC 2220Z 211DEG 9KT 3443 9844 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:59 AM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Jul 30, 3:13 AM CDT | Special Weather Statement | OUN | Harper | 32 min |
| Jul 30, 3:34 AM CDT | Special Weather Statement | OUN | Beckham, Harmon | 41 min |
| Jul 30, 3:47 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jul 30, 4:13 AM CDT | Special Weather Statement | OUN | Woodward | 32 min |
| Jul 30, 4:17 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 28 min |
| Jul 30, 4:42 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon | 2 hr |
| Jul 30, 5:22 AM CDT | Areal Flood Advisory | OUN | Woodward | 113 min |
| Jul 30, 5:26 AM CDT | Special Weather Statement | OUN | Custer | 49 min |
| Jul 30, 5:27 AM CDT | Special Weather Statement | OUN | Woodward | 48 min |
| Jul 30, 7:51 AM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan | 3 hr |
| Jul 30, 4:46 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Jul 30, 5:05 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Jul 30, 5:18 PM CDT | Special Weather Statement | OUN | Pontotoc | 27 min |
| Jul 30, 5:20 PM CDT | Special Weather Statement | OUN | Harmon | 40 min |
| Jul 30, 5:22 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| Jul 30, 5:31 PM CDT | Special Weather Statement | OUN | Pontotoc | 44 min |
| Jul 30, 5:59 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Jul 30, 6:26 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| Jul 30, 6:27 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Jul 30, 6:46 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Jul 30, 6:54 PM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.